Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 55, NWS Northern Indiana

August 11, 2017

NWS Northern Indiana issued this small craft advisory at Aug 11, 2017, 10:54 AM EDT. It took effect at Aug 12, 2017, 8:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2017, 10:54 AM EDT (14:54 UTC)
In effect from
Aug 12, 2017, 8:00 AM EDT
Expired
Aug 12, 2017, 11:00 PM EDT
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

194 
WHUS73 KIWX 111454
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1054 AM EDT FRI AUG 11 2017

LMZ043-046-112300-
/O.NEW.KIWX.SC.Y.0055.170812T1200Z-170813T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1054 AM EDT FRI AUG 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT
SATURDAY. 

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET SATURDAY MORNING, THEN SUBSIDING
  SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
102 
WHUS73 KIWX 112058
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT FRI AUG 11 2017

LMZ043-046-120500-
/O.CON.KIWX.SC.Y.0055.170812T1200Z-170813T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 PM EDT FRI AUG 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
SATURDAY...

* WINDS...NORTH 10 TO 20 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET SATURDAY MORNING...THEN 
  SUBSIDING SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
527 
WHUS73 KIWX 120244
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EDT FRI AUG 11 2017

LMZ043-046-121045-
/O.CON.KIWX.SC.Y.0055.170812T1200Z-170813T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1044 PM EDT FRI AUG 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
SATURDAY...

* WINDS...NORTH 10 TO 20 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET SATURDAY MORNING...THEN 
  SUBSIDING SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
571 
WHUS73 KIWX 120816
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 AM EDT SAT AUG 12 2017

LMZ043-046-121630-
/O.CON.KIWX.SC.Y.0055.170812T1200Z-170813T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
416 AM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...NORTH 10 TO 20 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET THIS MORNING...THEN SUBSIDING
  THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
540 
WHUS73 KIWX 121445
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 AM EDT SAT AUG 12 2017

LMZ043-046-122245-
/O.CON.KIWX.SC.Y.0055.000000T0000Z-170813T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 AM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTH 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET THIS MORNING...THEN SUBSIDING TO 2 TO 4 FEET 
  THIS EVENING.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
379 
WHUS73 KIWX 121947
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EDT SAT AUG 12 2017

LMZ043-046-130300-
/O.CON.KIWX.SC.Y.0055.000000T0000Z-170813T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
347 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTH 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET THIS MORNING...THEN SUBSIDING TO 2 TO 4 
  FEET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
229 
WHUS73 KIWX 130308
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1108 PM EDT SAT AUG 12 2017

LMZ043-046-130415-
/O.EXP.KIWX.SC.Y.0055.000000T0000Z-170813T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1107 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WAVES WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT.

 
$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 11, 6:51 AM EDT, 4 hours 3 minutes earlier.

Area forecast discussion, Aug 11, 6:51 AM EDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
651 AM EDT Fri Aug 11 2017

.SYNOPSIS...
Issued at 331 AM EDT Fri Aug 11 2017

A cold front will move across the area today bringing a chance of
showers and thunderstorms, especially across southeast portions of
the area. High pressure will build in tonight with cooler and
drier overspreading the area which should then persist through
the weekend. Dry weather will continue early next week with a slow
warming trend as the high shifts to the east and southerly flow
returns. This may allow for scattered showers and thunderstorms to
return to the area by late next week.

&&

.SHORT TERM...(Today and Tonight and Saturday)
Issued at 331 AM EDT Fri Aug 11 2017

Cdfnt movg through nw IL/srn WI expected to move across nw portion
of our cwa this morning and across the se this aftn/eve. Sct
showers/tstms have moved well ahead of the front in area of low
level theta-e advection from our cwa to central IL. Showers and a
few tstms may continue in this area as wk low level convergence
persist this morning. This would limit diurnal heating ahead of
the cdfnt today preventing destabilization and likely leading to
stronger storms developing just e-se of our cwa this aftn.
However some models, in particular NAM 12km suggests there will be
sufficient diurnal heating to allow for moderate instability to
develop across the se portion of our cwa this aftn, which combined
with 30-35kt deep layer shear will provide an opportunity for
isolated marginally svr wind/hail storms.

Rather strong caa will develop behind the cdfnt tonight.
This combined with cyclonic low level flow and a secondary shrtwv
movg through backside of upr trof over the central grtlks will
result in incrsg low clouds overnight lingering into Saturday
morning. A few sprinkles or patchy drizzle psbl in this timeframe
but not included in fcst attm. Low clouds should mix out to a sct cu
deck in the aftn as ridging builds in, allowing temps to climb into
the m70s over most of the cwa, a little cooler near the lake where
brisk n-nw winds expected, causing high waves/rip currents/
dangerous swimming conditions.

&&

.LONG TERM...(Saturday Night through Thursday)
Issued at 331 AM EDT Fri Aug 11 2017

High pressure will continue to build across the area Sat ngt
providing cool/clear conditions with lows in the l-m50s. A shrtwv is
expected to dig se into the nrn plains Sat ngt causing tstms to
develop and spread east into srn MN/nrn IA. This activity will
dissipate as it moves into cooler/drier air associated with sfc
ridging over WI, but may spread some convective debris clouds across
our area Sunday. Temps will remain a bit blo normal with highs in
the m-u70s.

Medium range models in better agreement now that weekend nrn plains
shrtwv will shear out as it moves across the grtlks early next week.
Low level response and sgfnt moisture will remain south of our area
with dry wx contg. Ridging sfc and aloft will move across the
Midwest Tue-Wed providing contd dry wx with a slow warming trend to
temps at or a bit above normal for a change. This ridge will move
east of the area late week with upr flow becoming more zonal. Models
have sgfnt timing differences with shrtwv's embedded in this flow
but sufficient support for one impacting our area wed ngt-thu to add
slight chc of showers/tstms to fcst.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 644 AM EDT Fri Aug 11 2017

Upper level jet support from the left exit region was waning over
the area. There should be several hours before convection
redevelops ahead of a cold front. For now, have kept the mention
of vicinity thunder at FWA but adjusted the time. Went with a 3
hour window from 18-21Z. Winds should become northwest later
today/this evening behind the front.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 11, 4:11 AM EDT, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
411 AM EDT Fri Aug 11 2017

INZ006>009-015>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-120815-
Lagrange-Steuben-Noble-De Kalb-Fulton IN-Kosciusko-Whitley-Allen IN-
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-
Putnam-Van Wert-Allen OH-
411 AM EDT Fri Aug 11 2017

This hazardous weather outlook is for portions of northern Indiana...
northwest Ohio and southwest Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today. An isolated severe storm is
possible this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ004-005-012>014-MIZ078-079-120815-
St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Cass MI-St. Joseph MI-
411 AM EDT Fri Aug 11 2017 /311 AM CDT Fri Aug 11 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms today. Severe storms are
not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a slight chance of thunderstorms Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-MIZ077-120815-
La Porte-Berrien-
411 AM EDT Fri Aug 11 2017 /311 AM CDT Fri Aug 11 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

High waves and rip currents are expected at Lake Michigan beaches
Saturday and Saturday night... resulting in dangerous swimming
conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-120815-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
411 AM EDT Fri Aug 11 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A small craft advisory may be needed Saturday and Saturday night.

There is a slight chance of thunderstorms Thursday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 10:10 PM EDTSpecial Weather StatementIWXSaint Joseph35 min
Aug 10, 10:20 PM EDTSevere Thunderstorm WarningIWXSaint Joseph25 min
Aug 11, 12:05 AM EDTSpecial Weather StatementIWXPulaski40 min
Aug 11, 10:54 AM EDTBeach Hazards StatementIWX36 hr
Aug 11, 1:29 PM EDTSpecial Weather StatementIWXJay31 min

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.